MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL STEM 10 MM STEM DIAMETER 130 MM STEM LENGTH; PROSTHESIS SHOULDER

ZIMMER BIOMET, INC. HUMERAL STEM 10 MM STEM DIAMETER 130 MM STEM LENGTH; PROSTHESIS SHOULDER
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 00434904003, poly liner plus 3 mm offset 40 mm diameter, lot # 64531924; catalog #: 00434904003, poly liner plus 3 mm offset 40 mm diameter, lot # 64531924; catalog #: 00430902800, liner impactor 40 mm, lot # unknown.Report source- (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-01658, 0001822565-2021-01659.Returning.
 
Event or Problem Description
It was reported when we tried to impact the offset poly onto the stem, the surgeon couldn't make it fit, as there appeared to be a an issue with the poly fitting to the stem.The poly liner seemed to have an incorrect shape.We tried a subsequent poly which also failed with the same problem.In the end we used a 9mm spacer with a 0mm offset poly.Had to try a second poly, then use a spacer and new poly liner and use cerclage wires and because of the excessive impacting of a malshaped poly the humeral bone fractured.Delay of 20 minutes occured.They had to try a second poly, then use a spacer and new poly liner and use cerclage wires.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) reported event was confirmed as visual examination of the returned products identified both liners exhibited damage/witness marks on the backside at the slot indicating they were not properly aligned during the attempts to install.Both slot widths were conforming to print specifications.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to use error, misalignment of poly liners to the humeral stem.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HUMERAL STEM 10 MM STEM DIAMETER 130 MM STEM LENGTH
Common Device Name
PROSTHESIS SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12011312
Report Number0001822565-2021-01660
Device Sequence Number11864312
Product Code HSD
UDI-Device Identifier00889024268937
UDI-Public(01)00889024268937(17)301201(10)64916336
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130661
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00434901013
Device Lot Number64916336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight86